Missouri, 2006

Damaging Wind in Missouri, August 14, 2006

August 14, 2006 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 14, 2:15 PM CST, 5 hours 7 minutes earlier.

Area forecast discussion, Aug 14, 2:15 PM CST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT MON AUG 14 2006

A FRONT IS POISED TO MOVE SOUTHEASTWARD INTO THE MIDSOUTH ATTM.
TRWS ARE PRESENTLY DEVELOPING IN THE AREA WHILE OTHERS ARE
CLOSER TO THE FRONT IN NW AR AND SE MO. EXPECT ACTIVITY TO
INCREASE THROUGH THE REST OF THE AFTERNOON AND LAST WELL INTO
EVENING HOURS. BETTING ON 30 TO 40 PERCENT COVERAGE.

TRWS UPSTREAM HAVE PLENTY OF TIME TO INTENSIFY BEFORE SUNSET. SPC
SAYING NORTHERN COUNTIES COULD BE AFFECTED BY STRONGER STORMS
AND PARTS OF THE MIDSOUTH ARE BEING MONITORED FOR A POSSIBLE
THUNDERSTORM WATCH. SEVERE STORMS HAVE BEEN DETECTED BY SGF AND
LIT ALREADY.

FRONT SHOULD BE SOUTH OF US BY TUE MORNING. ONLY SOUTHERN
COUNTIES WILL HAVE MUCH OF A CHANCE OF RAIN. HIGHS ARE GOING TO
BE 5 TO 8 DEGREES COOLER.

A DRY PATTERN IS THEN ON TAP TUESDAY AND WEDNESDAY DUE TO THE
HIGH THAT IS PUSHING THE FRONT DOWN INTO THE AREA.

AN INVERTED TROUGH SHOULD BEGIN TO BRING SHOWERS BACK INTO
SOUTHEASTERN COUNTIES OF THE MIDSOUTH THURSDAY. SHOWER COVERAGE
WILL INCREASE FROM THE SOUTHEAST FRI. AFTERNOON AND EVENING
THUNDERSTORMS ARE FORECAST DURING THE COMING WEEKEND.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE

&&

RENCH
Hazardous weather outlook, Aug 14, 2:30 PM CST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
330 PM CDT MON AUG 14 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-151100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-
PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-
SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-
TUNICA-UNION-WEAKLEY-YALOBUSHA-
322 PM CDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST
ARKANSAS...THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST
TENNESSEE.

.DAY ONE...TONIGHT

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM FOR PORTIONS OF
THE MIDSOUTH MAINLY SOUTH LINE FROM CROSS COUNTY ARKANSAS TO
MCNAIRY COUNTY TENNESSEE. THE COMBINATION OF HIGH TEMPERATURES IN
THE UPPER 90S WITH HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES
OF 105 OR ABOVE.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH OF A
LINE FROM JONESBORO TO PARIS. MAIN THREATS FROM THESE STORMS WILL
BE DOWNBURSTS...LIGHTNING...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

RENCH

In the hours before

Special weather statement, Aug 14, 4:13 PM CST, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
513 PM CDT MON AUG 14 2006

ARZ017-142245-
LAWRENCE AR-
513 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAWRENCE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 4 MILES SOUTHWEST OF STRAWBERRY AT 512 PM CDT...MOVING EAST
AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN LAWRENCE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 5:16 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
616 PM CDT MON AUG 14 2006

ARZ018-142345-
GREENE AR-
616 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...GREENE COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 3 MILES SOUTH OF FONTAINE AT 616 PM CDT...MOVING EAST AT 30
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN GREENE COUNTY...INCLUDING THE CITY OF PARAGOULD...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 5:58 PM CST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT MON AUG 14 2006

ARZ008-150030-
RANDOLPH AR-
658 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF BIGGERS AT 658 PM
CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 14, 7:22 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
822 PM CDT MON AUG 14 2006

TNZ049-150145-
TIPTON TN-
822 PM CDT MON AUG 14 2006

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPTON COUNTY.

A STRONG THUNDERSTORM CAPABLE OF PRODUCING WINDS OVER 40 MPH WAS
LOCATED 13 MILES NORTHWEST OF MUNFORD AT 822 PM CDT...MOVING EAST AT
25 MPH.

PEOPLE IN TIPTON COUNTY...INCLUDING THE CITY OF COVINGTON...SHOULD
MONITOR THIS STORM CLOSELY.

The radar

The Memphis radar (KNQA), 95 km away, was scanning. The volume nearest the first event began at 01:22 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pemiscot

When
August 14, 7:22 PM CST to 7:25 PM CST
Where
Pemiscot County, Caruthersville
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.183, -89.650

Straight line winds knocked trees onto power lines within the city limits of Caruthersville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526230.